I noticed that both Pixiek and Shmily have complained about heel pain. If I remember correctly, you had this symptom while on Armour, right? Do you think the heel pain is caused by ft3 at the high end of the range while ft4 is at the low end? Do you have any other theories to the cause of this pain? Pixiek, did the heel pain ever go away since you switched to synthroid? Shmily, I noticed in your last post you said that the heel pain went away since both your ft4 and ft3 are at the bottom of the range (but of course that gave you other symptoms). I take Armour, and I have had heel and foot pain for nearly 3 weeks now, and I am not sure if it is going to go away! I bought some orthopedic insoles for my shoes, but my feet still hurt.
I am not sure what to do. I had one week (after 10 weeks of treatment) where I felt some improvement on Armour, and then I have went downhill ever since. Even before I got on meds, my ft3 was a lot higher than my ft4. Ft4 was .8 (.8-1.8) and ft3 was 3.1 (2.3-4.2) in Oct. 2005. The last labs showed that both ft4 and ft3 have increased (ft4 was 1.0 and ft3 was 3.5 in Jan. with the same ranges). The doctor thought both of them could come up still, so he increased my dose from 60 mg to 120 mg. I am only at 105 mg right now, though. The heel pain started at 90 mg after I was feeling good for a few days. I don't know what my body is saying it needs or doesn't need. Would adding t4 to Armour help at all? Sometimes I think that even if I try to switch to only t4, it seems my body is so good at converting it that my ft3 would always be higher than ft4. How do you get both levels to be near the top of their ranges? Have you had any luck with the switch, Pixiek?
Midwest, I know you take Armour. Is your ft4 lower in the ranges than your ft3, or are they both at the same approximate level? Is there anyone out there who does well on Armour who is also a good converter of t4 to t3?
I am waiting on the results from saliva tests to see if adrenal or reproductive hormones are part of the problem... I just ache everywhere and have no energy. Any advice? I could try to cut my meds down to 75 mg (since the heel pain started at 90), but I am afraid that would still leave my levels too low. I was never totally free of aches and pains or other symptoms no matter what dosage I was taking. Most of my (temporary) improvement came in my mood, clearer thinking, and a little increase in energy. From research, I thought t3 helped brain symptoms the most, though....
also2tired.............................. ....I had never been on Armour until about 3 wks ago but so far it seems to be ok. I haven't had an eposode of anxiety,heart paps, or high blood pressure in about 2 wks.
I was on 2 grains of Thyrolar for years and had no symptoms, but my Ft3 and Ft4 were balanced and in the upper 1/3 of lab ranges. When I first started having the awful symptoms was when I had to change doctors and he did a blood test and saw my low TSH and cut my meds to 1 grain of Synthroid (for some reason you couldn't get Thyrolar for a few months.) About 6 mo. later I could hardly walk, muscle pains, heel pains and most ALL the symptoms of hypo. I finally talked my doctor into changing me back to Thyrolar (could finally get it again) and increase it to 1 1/2 grains. It hyped me up so much I had to go back to 1 gr. and work up to 1 1/2 grains. I could never get any higher than that without feeling hyper. No one had tested my FT3 since I was cut back on meds the 1st time. Then when I went to the thyroid specialist he tested my TSH (suppressed at .1), FT3 (top 1/3 of range) and FT4 (at the very bottom of range), so he said I was overmedicated because of suppressed TSH and cut my meds in half AGAIN. My last labs a mo. ago showed my FT4 to be just slightly above the bottom of range and FT3 to be right at bottom of range with TSH at .7. And to my surprise he cut meds. again to 3/4 grain Armour.
I suddenly realized that after he pulled my FT3 down to about what my FT4 was that I didn't have 2 of my worst symptoms .....achilles heel problem and the lump in the throat, so I just assumed that the imbalance was what were causing them.
But when I go back for labs the 5th of April I just know that both my FT's are going to be very low and that is why I am having all the new symptoms.......anxiety/panic attacks (never had had one before), spiking high blood pressure, sometimes slow heartbeating with paps, and sometimes racing heart beats in the 80's or 90's. The calfs of my legs, and the back of my thighs are so sore I can hardly walk again.
What I am wondering and trying to say that is that I am thinking that an imbalance of FT's, one being high and the other low can cause certain symptoms, and both being low can cause another set of symptoms. And then of course, I have Hashi's (my antibodies were low , just 35 when they were tested 2 yrs ago) and they could have increased and be causing some of my problems.
But it did seem my heel problems did go away when he pulled my FT3 down to my FT4.
Hope you can make sense of this.......I am writing it a little at a time while I am waiting on customers in my gift shop. Hope it helps a little.
Hi, I am off both Armour and Synthroid....for about a month now. My heel pain has come and gone during that times as well. My labs are about the same as they were on the meds....but I felt worse on the meds I believe.
This is just a guess.....but it seems my body gives me the heel pain when I was a bit undermedicated OR going though some kind of medication change from some medication to none or dosing change. Did you change your meds recently? Or perhaps you need to adjust a bit. I believe it is just a hint from your body that something is "off" and though that is not a very good hint (as we don't know how it is off) at least we know something is off. If you have recently made a change, I would hang in there for a while. Once I went off the meds, my numbers improved a bit and the heel pain, slowly, very very slowly abated...that does not mean I do not have times of heel pain...but not as constant.....strange symptoms will come and go....even new ones will crop up....the trick is to hang in long enough on one dose to see where it is going and then make you best guess for the next dose....unfortunately we are not robots and all our bodies do not react in the same way. One poster said on anther board, and it has helped me a lot: we judge how we are improving not by days or weeks, but by months.....hanging in there can be the hardest thing to do, but seems to be necessary to more accurately judge which way things are going...now this does not mean we go on really, really suffereing for too long....yes, it is complicated...I hoped this helped a bit....I do have a bit of heel pain today...probalby becasue period is on the way...
I had an awful times with meds, but I am Graves/RAI person not hashimotos.....my pituitary and TSH is very respponsive to the littlest amount of thryoid meds and so my TSH would drop and my own thryoid put out less and I felt worse. So actually I think I have to go for TOTAl replacement and when I tried that for ajust a tiny while (perhpas I did not hang in there long enough) I was so brain fogged and over all much, much worse that I finally reduced and now off. By labs my numbers were inthe upper of the labs so most folks would say that was good, but ift seems my body much perfer its own thryoid to outsides thyroid...so I am a bit stuck....I seem to need a bit more, but it is difficult to add in a bit when my pitiutary reacts so "well" sorry, I don't know if this has helped...I am often at a loss myself with the unpredictability of my body........foggy Pixiek
You said, "I do have a bit of heel pain today...probalby becasue period is on the way..." I never would have thought that your period could cause heel pain. However, I started my period yesterday, and the heel pain has gotten worse.
Thanks for trying to help. I wish I could just figure out what my body needs to feel well.
btw, i noticed that warm feet are a bit less for pain in the heels....perhaps a warm soak? I had cold feet and sore heels but took my walk anyway and by the end the feet were warm and heels less sore....(or numb? ) anyway warmth seems to help. Yes, the endocrine system included the ole ovarian hormones as well and to me it only make sense that the ups and downs with the female hormones will impact symptoms as it may impact thryoid meds and the overall working of the thryoid with all the interplay of the hormones...it is quite a complex, delicate system...upset one and the others get upset! Pixiek